Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 7, 2021, 4:37 AM CDT for Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 4:37 AM CDT (09:37 UTC)
- Expired
- Sep 7, 2021, 5:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
- Spout
- Possible
County Mobile County, AL
The radar
The Mobile radar (KMOB), 42 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WWUS84 KMOB 070937
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
437 AM CDT Tue Sep 7 2021
ALZ265-071015-
Mobile Coastal AL-
437 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of south central Mobile
County through 515 AM CDT...
At 435 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Dauphin Island, moving north
at 15 mph.
HAZARD...WATERSPOUTS.
SOURCE...Radar indicated.
IMPACT...POSSIBLE WATERSPOUTS COULD MOVE NORTH OFF THE GULF AND OVER
THE EAST END OF DAUPHIN ISLAND.
Locations impacted include...
Dauphin Island and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8819 3026 8815 3033 8816 3032 8819
3036 8819 3036 8820 3039 8820 3043 8811
3036 8811 3033 8814 3033 8813 3034 8813
3028 8812 3031 8815 3029 8815 3026 8814
3026 8809 3025 8808
TIME...MOT...LOC 0935Z 179DEG 14KT 3024 8811
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 4:29 AM CDT, 8 minutes earlier.
Area forecast discussion, Sep 7, 4:29 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Mobile AL 429 AM CDT Tue Sep 7 2021 .NEAR TERM UPDATE /Now Through Wednesday/...A broad mid level weakness will remain in place over the Southeastern states and much of the Gulf through the period. A weak frontal boundary, oriented southwest to northeast, also lingers over the forecast area. This morning, the boundary will take on a slightly more east to west orientation and may lift north a skosh. Deep layer moisture will remain along the boundary with satellite estimated PWATs around 2 inches. CAMs suggest isolated showers lingering along the boundary tonight, and with the abundance of moisture kept isolated PoPs across the local area and scattered PoPs over the southeast Mississippi and southwest Alabama counties. Low temperatures tonight will dip into the upper 60s to lower 70s inland, with mid 70s along the immediate coast. The surface front will gradually lift north on today. Showers and storms will develop along the boundary by early afternoon and translate north as the boundary lifts. The greatest rain chances will occur over portions of southeast Mississippi and southwest Alabama coincident with higher moisture. With PWAT in the neighborhood of 2 inches and decent buoyancy in the lower levels, heavy rainfall and localized flash flooding will continue to a concern with slower moving convection. However, did not feel that a flash flood watch was warranted as widespread heavy rain does not look like it will be in the cards. WPC has, though, included the area in a marginal (5-10%) risk of excessive rainfall. As for temperatures, highs in southeast Mississippi and southwest Alabama will top out in the mid to upper 80s where once again, cloud cover and rain chances will be highest. Temperatures over south central Alabama and the Florida Panhandle will reach the mid to upper 80s to lower 90s. Tuesday night will remain unsettled with lingering isolated to scattered convection still a threat. Lows will range from the upper 60s north to mid 70s south. The forecast for Wednesday will be complicated by tropical moisture advancing north over the Gulf. A surface trough and upper disturbance is forecast to move slowly northward or northeastward over the central and then northeastern Gulf of Mexico, likely reaching the northern Gulf coast in a few days. Although upper level winds are currently unfavorable for development, they are expected to become marginally conducive for tropical cyclone formation in a couple of days. The disturbance is then expected to cross the southeastern United States beginning midweek, and some development will be possible once it emerges over the Atlantic waters late this week. High temperatures on Wednesday will be in the mid 80s under partly to mostly cloudy skies. Convection will remain steady over the area during the day, with QPF forecasts of a half to one inch and possible locally higher amounts. A cold front will push south into the mid sections of Mississippi and Alabama. && .SHORT TERM /Wednesday night Through Friday night/...With a weak boundary lingering just north of the area, another cold front will advance south as high pressure advances ahead of strong ridging centered over the Four Corners. The front will overtake the old boundary, moving into the CWA Wednesday night. Moisture from a tropical disturbance will be mostly over the Gulf headed toward the Florida big bend, thus the threat of copious rain, had there been an interaction with the front, will be diminished. Though WPC has shifted the marginal risk for excessive rainfall east Wednesday night, a portion is still painted over coastal Alabama and the Florida Panhandle. With a strong high pressure push upstream, the front should be able to push out into the Gulf on Thursday. Much nicer temperatures/dewpoints will then follow the front Thursday night, with lows forecast to drop into the mid 60s across most of the area. Late Thursday through Friday night should be relatively rain free over land with the front lying offshore. && .EXTENDED TERM /Saturday Through Tuesday/...The Four Corners ridge will extend east toward the lower Mississippi Valley in the extended period, supporting high pressure over the Southeast United States. Moisture will be limited through most of the extended range, but isolated convection will be possible daily mainly due to Gulf influences. Convection may be enhanced by diurnal heating and instability Saturday through Tuesday (particularly along the coastal counties) as onshore flow is expected to resume and begin to bring back the Gulf moisture. No other hazards are anticipated during the extended period at this time. && .MARINE...Light to moderate south winds will persist through mid week along with isolated to scattered showers and storms. A cold front is forecast to move through Wednesday night into Thursday, shifting winds to moderate northwest and north through Friday night. Seas will remain low around 1 to 2 feet through the period. A disturbance will move northeast across the Gulf the next couple of days, moving toward the North Central and Northeast Gulf and keeping marine conditions unsettled through the end of the week. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob 54/Miller
In the hours before
Special weather statement, Sep 7, 4:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
437 AM CDT Tue Sep 7 2021
ALZ265-071015-
Mobile Coastal AL-
437 AM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of south central Mobile
County through 515 AM CDT...
At 435 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a waterspout over Dauphin Island, moving north
at 15 mph.
HAZARD...WATERSPOUTS.
SOURCE...Radar indicated.
IMPACT...POSSIBLE WATERSPOUTS COULD MOVE NORTH OFF THE GULF AND OVER
THE EAST END OF DAUPHIN ISLAND.
Locations impacted include...
Dauphin Island and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8819 3026 8815 3033 8816 3032 8819
3036 8819 3036 8820 3039 8820 3043 8811
3036 8811 3033 8814 3033 8813 3034 8813
3028 8812 3031 8815 3029 8815 3026 8814
3026 8809 3025 8808
TIME...MOT...LOC 0935Z 179DEG 14KT 3024 8811
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:40 AM CDT | Special Marine Warning | MOB | 65 min | |
| Sep 7, 5:16 AM CDT | Special Marine Warning | MOB | 62 min | |
| Sep 7, 6:17 PM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Sep 7, 6:28 PM CDT | Special Weather Statement | MOB | Wilcox | 47 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.